| Model Number |
0780068 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Unspecified Ear or Labyrinth Problem (4474)
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The follow up with the hcp established that the ent prescribed ear drops (ciprodex).No other procedures were reported.The patient is doing ok.The patient is currently using bte hearing aids and has not returned for lyric follow up.The hcp will not fit the patient with lyric again and the ent physician has as well advised the patient not return to lyric devices.The hcp could not determine if he/she contributes this incident to the use of the devices.The investigation is ongoing.Supplementary reports will be submitted upon availability.
Event or Problem Description
The patient wore lyric hearing aids for 72 days (described in this report and 3005085999-2024-00026).The patient had self-removed both devices.During scheduled visit, the hcp has referred the patient to the ent because the patient had experienced "aural fullness".The ent observed "exposed bone" in both ear canals.
Additional Manufacturer Narrative
The hcp did not respond to further follow up questions to clarify the circumstance and the root cause of the incident.Clinical expert assessment showed that for the bone exposure to occur, most likely there must be a pre-existing ear condition e.G.Abrasion or ulceration in the ear that was left untreated.However, the follow up with the hcp was not able to confirm it.The manufacturer has already considered the risk of non-self resolving tissue injuries in the risk file and the other accompanying product documents.The user guide contains information about safe removal of the device and to consult a specialist prior to the use of lyric to ensure that a patient meets required conditions for lyric insertion.This is the final report.The manufacturer will observe for trends.